MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD X-FORCE NEPHROSTOMY BALLOON DILATION CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD X-FORCE NEPHROSTOMY BALLOON DILATION CATHETER
Model Number 995081
Medical Device Problem Codes Decrease in Pressure (1490); Use of Device Problem (1670)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that while performing percutaneous nephrolithotomy, the operator found water leaking from the twisted part of the balloon, body of the catheter when the pressure rose to 15 atm, which was unusable.Prior to the use, the outer package of the product was checked for integrity.
 
Event or Problem Description
It was reported that while performing percutaneous nephrolithotomy , the operator found water leaking from the twisted part of the balloon, body of the catheter when the pressure rose to 15 atm, which was unusable.Prior to the use, the outer package of the product was checked for integrity.
 
Additional Manufacturer Narrative
The reported event was confirmed use related.1 sample was confirmed to exhibit the reported failure.As failure is use related, it is unknown if product met specifications.The product was used for treatment purposes.The failure was caused by the misuse of the product.A potential root cause for this failure could be "user lacks appropriate training, cannot distinguish normal resistance from significant resistance".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: warnings: ¿ if resistance is felt when removing either the catheter or the guidewire from the working sheath, stop and consider removing them as a single unit to prevent damage to the product.Applying excessive force to the catheter can result in tip breakage or balloon separation.¿ do not use air or any gaseous substances as a balloon inflation media, always use sterile liquid media.¿ this is a single use device.Do not re-sterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Precautions: ¿ only a physician who has an understanding of the clinical applications, technical principles and associated risks associated with balloon dilation of the nephrostomy tract should use this device.¿ after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and with applicable laws and regulations.Potential complications the complications that may arise from a balloon dilation procedure include tissue trauma and perforation.Inspection prior to use the x-force® nephrostomy balloon dilation catheter is a sterile, single patient use device.Carefully inspect the catheter and the sterile packaging for signs of damage that may have occurred during shipment.Do not use the product if damage is evident.Preparation of the catheter all x-force® nephrostomy balloon dilation catheters contain air in the balloon lumen.The air must be removed to allow liquid to fill the balloon when it is inflated.1.Remove the protective sheath from the balloon.2.Attach the inflation device to the connector on the balloon lumen.3.Open the stopcock, and draw back on the inflation device to remove the air from the balloon catheter 4.Close the stopcock, remove the inflation device, depress the plunger to remove any air and reattach to the balloon catheter.5.Repeat steps 3-4 until all air is removed from the balloon lumen.Catheter insertion 1.Prior to insertion, place the working sheath over the balloon and position it proximal to the balloon.Note: dilation procedures should be conducted under fluoroscopic guidance with appropriate x-ray equipment or direct vision.2.Introduce the catheter carefully over a 0.038" (.97mm) guidewire and place it in the area that needs to be dilated.Use the radiopaque marker to aid in proper positioning.Caution: do not advance or withdraw the catheter or guidewire against any significant resistance.The cause of the resistance must be determined fluoroscopically and remedial action taken.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD X-FORCE NEPHROSTOMY BALLOON DILATION CATHETER
Common Device Name
X-FORCE NEPHROSTOMY BALLOON DILATION CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key10867943
Report Number1018233-2020-21038
Device Sequence Number14380264
Product Code LJE
UDI-Device Identifier00801741080715
UDI-Public(01)00801741080715
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K063632
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2021
Device Model Number995081
Device Catalogue Number995081
Device Lot NumberBMCXFM21
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2020
Initial Date Received by Manufacturer 10/26/2020
Supplement Date Received by Manufacturer08/17/2021
Initial Report FDA Received Date11/19/2020
Supplement Report FDA Received Date09/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;